Doctors Lounge - Gynecology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Gynecology
|slownormal84 - Wed Mar 10, 2010 9:11 am||
my girlfriend is on birth control but was on an antibiotic at the beginning of her current cycle. she also missed two days of her beginning pills but took those two she missed on the morning of the thrid day and then her third pill that same night before bed. we did not have sex (without a condom) for 7days after that. now she has started bleeding one week before her scheduled period, and said that it was slightly brown, but that it was kind of like a regular start of her peroid. what may be happening? could she be pregnant?
|Debbie Miller, RN - Tue Mar 30, 2010 12:29 am||
Bleeding is not a sign of pregnancy. It can sometimes occur but it is unusual and usually scant. Normally the lack of period is the sign; not an early one. Irregular cycles at times are also normal in most cases. Brown blood just means it is older blood that maybe wasn't immediately lost. Of course pregnancy can occur with missed pills but it is not more likely because of the antibiotics since it is generally accepted now that very few antibiotics actually cause a decreased effectiveness of the pill. Rifampin, used for TB is one of the only ones that have this side effect.
If you want to be certain she is not pregnant, a home test should be reliable about the time of the expected but missed period.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.